Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An approximation connected with the exponential function


Authors: K. Soni and R. P. Soni
Journal: Proc. Amer. Math. Soc. 114 (1992), 909-918
MSC: Primary 41A60; Secondary 33B15
MathSciNet review: 1094506
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some recent techniques in the uniform asymptotic expansions of integrals are used to obtain an expansion for a function related to the exponential function. This function is associated with Ramanujan, Watson, Copson, and Buckholtz. The results obtained complement those given by Buckholtz.


References [Enhancements On Off] (What's this?)

  • [1] Milton Abramowitz and Irene A. Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, National Bureau of Standards Applied Mathematics Series, vol. 55, For sale by the Superintendent of Documents, U.S. Government Printing Office, Washington, D.C., 1964. MR 0167642
  • [2] Norman Bleistein, Uniform asymptotic expansions of integrals with stationary point near algebraic singularity, Comm. Pure Appl. Math. 19 (1966), 353–370. MR 0204943
  • [3] J. D. Buckholtz, Concerning an approximation of Copson, Proc. Amer. Math. Soc. 14 (1963), 564–568. MR 0151770, 10.1090/S0002-9939-1963-0151770-9
  • [4] E. T. Copson, An approximation connected with $ {e^{ - x}}$, Proc. Edinburgh Math. Soc. 3 (1932-1933), 201-206.
  • [5] D. S. Jones, Asymptotic behavior of integrals, SIAM Rev. 14 (1972), 286–317. MR 0372499
  • [6] F. W. J. Olver, Asymptotics and special functions, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. Computer Science and Applied Mathematics. MR 0435697
  • [7] K. Soni and B. D. Sleeman, On uniform asymptotic expansions and associated polynomials, J. Math. Anal. Appl. 124 (1987), no. 2, 561–583. MR 887010, 10.1016/0022-247X(87)90015-1
  • [8] K. Soni and N. M. Temme, On a biorthogonal system associated with uniform asymptotic expansions, Centre for Mathematics and Computer Science, Amsterdam, Report Am-R8709.
  • [9] N. M. Temme, Special functions as approximants in uniform asymptotic expansions of integrals: a survey, Rend. Sem. Mat. Univ. Politec. Torino Special Issue (1985), 289–317. International conference on special functions: theory and computation (Turin, 1984). MR 850038
  • [10] G. N. Watson, Approximation connected with $ {e^x}$, Proc. London Math. Soc. (2) 29 (1928-29), 293-308.
  • [11] R. Wong, On uniform asymptotic expansion of definite integrals, J. Approximation Theory 7 (1973), 76–86. MR 0340910

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A60, 33B15

Retrieve articles in all journals with MSC: 41A60, 33B15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1094506-8
Article copyright: © Copyright 1992 American Mathematical Society